MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): (b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a percutaneous drainage of the gallbladder.While flushing during the procedure, the device leaked at the hub.The device was replaced with a similar device to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by xue hou of liaoning adsun med.Equip.Co., china that on 05feb2021 a cook ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-5s-cldm-hc lot: 9603700) leaked at the mac-loc hub.The device was required by an unknown patient for percutaneous gallbladder drainage.During the procedure, the user flushed the device then proceeded to advance the catheter into the gallbladder.When the user locked the mac-loc, they discovered profuse leaking between the mac-loc hub and the catheter.The complaint device was subsequently removed, and the procedure was successfully completed with a like device.No adverse effects to the patient were reported as a result of this event.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used catheter was received.The distance between the cap and the hub was measured and determined to be within specification.A leak test was also performed and leakage was confirmed from under the mac-loc lever.The mac-loc was disassembled to find a component missing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Since this device was determined to be manufactured out of specification, additional lots were reviewed.Fourteen other final lots were manufactured using the same subassembly lot; no complaints were noted from any of these lots.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: how supplied.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to the event.The appropriate personnel have been notified and retrained.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11506681
Report Number1820334-2021-00962
Device Sequence Number19819694
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)220319(10)9603700
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number9603700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight65 KG